Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Have fatty liver, high bilirubin, diagnosed with pylori and peptic ulcer. Taking sertraline. Pain and burning in stomach

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5265 Questions
I have fatty liver, alcohol addiction, high bilirubin, been diagnosed with h pylori & a peptic ulcer & now taking Sertraline for depression. Recently started having pains @ night on my left side & burning during the day on right side. Went to the doctor yesterday & was only ordered to have a CBC w/o diff. Shouldn't more tests be ran?
Posted Thu, 30 May 2013 in General Health
Answered by Dr. Ivan R. Rommstein 19 minutes later
Hi and welcome to XXXXXXX Thank you for your querry.
I think you should. Your pain can be related to fatty liver, but some more disorders should be investigated considering your left sided pain and alcoholism.
CBC can show blood cells and liver function tests and this is enough just to evaluate liver function.
But as I said it can be caused by gallbladder issue or pancreatic disorders. Gallbaldder stones and alcohols can cause biliary colic and acute/chronic pancreatitis. So beside CBC I suggest to do amylase and lipase blood levels, liver, galbladder and pancreatic ultrasound, viral markers and AFP (alphafetoprotein). It should rule out all these things i ve mentioned and if everything is clear than you pain is caused by gastritis and fatty liver.
WIsh you good health. If you have any question I ll be glad to help.
Above answer was peer-reviewed by
Follow-up: Have fatty liver, high bilirubin, diagnosed with pylori and peptic ulcer. Taking sertraline. Pain and burning in stomach 8 minutes later
Thank you! You said much more than she did face to face & for less money than my co pay. So glad I found this site & thankful that somebody thought of it. I appreciate your time & hope you have a wonderful day!
Answered by Dr. Ivan R. Rommstein 6 minutes later
You are welcome. if you have any other question feel free to ask.
Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor